MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using an evercross pta balloon to treat a moderately calcified, moderately tortuous, fibrous lesion in the mid right subclavian artery.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 7fr non-medtronic sheath was used with no embolic protection.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.The device was inflated to 8atm using an inflation device and a mix of saline/contrast as inflation fluid.It was reported that the balloon burst on the first inflation and fragmented.Part of the balloon remained in the patients artery so, an 8x80x80 stent was used to cage it against the vessel wall.A new balloon was used to successfully complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
The everflex se stent was used successfully to cage the device component against the vessel wall.The procedure was completed with no further issues.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation.The catheter was received with the balloon chamber fractured from the distal tip.Visual inspection of the balloon showed a radial burst with the catheter fractured off within the balloon segment.Blood residue was observed within the fractured balloon chamber.Approximately 3.5cm of the balloon remained on the catheter.The working length of the catheter was approximately 78.5cm.The product label specification shows the working length is 80cm.Visual inspection under magnification of the distal edge of the catheter shows the inner guidewire lumen is separated at the distal edge of the proximal radiopaque marker band.The proximal marker band exhibits evidence of been tensely pull distal from its original position.It should be noted the distal portion of the evercrosss device which fractured off within the vessel was not returned for investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8748332
Report Number2183870-2019-00353
Device Sequence Number1925357
Product Code LIT
UDI-Device Identifier00763000185008
UDI-Public00763000185008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberAB35W10040080
Device Lot NumberA840672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/01/2019
09/11/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/05/2019
09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;